RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PERSONAL OFFICE
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. RAN. Ser. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. Akad. Nauk SSSR Ser. Mat., 1968, Volume 32, Issue 4, Pages 971–979 (Mi izv2500)  

This article is cited in 10 scientific papers (total in 11 papers)

Defining relations and the word problem for free periodic groups of odd order

P. S. Novikov, S. I. Adian


Abstract: We prove that the free periodic group of odd order $n\geqslant4381$ with $m>1$ generators cannot be given by a finite number of defining relations. The word problem for these groups is solvable.

Full text: PDF file (952 kB)
References: PDF file   HTML file

English version:
Mathematics of the USSR-Izvestiya, 1968, 2:4, 935–942

Bibliographic databases:

Document Type: Article
UDC: 519.4
MSC: 20F05, 20F50, 20D10
Received: 19.03.1968

Citation: P. S. Novikov, S. I. Adian, “Defining relations and the word problem for free periodic groups of odd order”, Izv. Akad. Nauk SSSR Ser. Mat., 32:4 (1968), 971–979; Math. USSR-Izv., 2:4 (1968), 935–942

Citation in format AMSBIB
\Bibitem{NovAdi68}
\by P.~S.~Novikov, S.~I.~Adian
\paper Defining relations and the word problem for free periodic groups of odd order
\jour Izv. Akad. Nauk SSSR Ser. Mat.
\yr 1968
\vol 32
\issue 4
\pages 971--979
\mathnet{http://mi.mathnet.ru/izv2500}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=251113}
\zmath{https://zbmath.org/?q=an:0194.03302}
\transl
\jour Math. USSR-Izv.
\yr 1968
\vol 2
\issue 4
\pages 935--942
\crossref{https://doi.org/10.1070/IM1968v002n04ABEH000681}


Linking options:
  • http://mi.mathnet.ru/eng/izv2500
  • http://mi.mathnet.ru/eng/izv/v32/i4/p971

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. P. S. Novikov, S. I. Adian, “On abelian subgroups and the conjugacy problem in free periodic groups of odd order”, Math. USSR-Izv., 2:5 (1968), 1131–1144  mathnet  crossref  mathscinet  zmath
    2. S. I. Adian, “On some torsion-free groups”, Math. USSR-Izv., 5:3 (1971), 475–484  mathnet  crossref  mathscinet  zmath
    3. V. L. Shirvanyan, “Independent systems of defining relations for a free periodic group of odd exponent”, Math. USSR-Sb., 29:1 (1976), 119–122  mathnet  crossref  mathscinet  zmath  isi
    4. S. I. Adian, “An axiomatic method of constructing groups with given properties”, Russian Math. Surveys, 32:1 (1977), 1–14  mathnet  crossref  mathscinet  zmath
    5. S. I. Adian, V. G. Durnev, “Decision problems for groups and semigroups”, Russian Math. Surveys, 55:2 (2000), 207–296  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi
    6. S. I. Adian, “The Burnside Problem on Periodic Groups, and Related Problems”, Proc. Steklov Inst. Math., 272, suppl. 2 (2011), S2–S12  mathnet  crossref  crossref  mathscinet  zmath  isi
    7. L. D. Beklemishev, I. G. Lysenok, A. A. Mal'tsev, S. P. Novikov, M. R. Pentus, A. A. Razborov, A. L. Semenov, V. A. Uspenskii, “Sergei Ivanovich Adian (on his 75th birthday)”, Russian Math. Surveys, 61:3 (2006), 575–588  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib
    8. V. S. Atabekyan, “The normalizers of free subgroups in free Burnside groups of odd period $n\ge1003$”, J. Math. Sci., 166:6 (2010), 691–703  mathnet  crossref  mathscinet  elib
    9. S. I. Adian, “The Burnside problem and related topics”, Russian Math. Surveys, 65:5 (2010), 805–855  mathnet  crossref  crossref  mathscinet  zmath  adsnasa  isi  elib  elib
    10. V. S. Atabekyan, “On normal subgroups in the periodic products of S. I. Adian”, Proc. Steklov Inst. Math., 274 (2011), 9–24  mathnet  crossref  mathscinet  isi
    11. S. I. Adian, “New estimates of odd exponents of infinite Burnside groups”, Proc. Steklov Inst. Math., 289 (2015), 33–71  mathnet  crossref  crossref  isi  elib
  • Известия Академии наук СССР. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:480
    Full text:164
    References:28
    First page:3

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019